Alert archive / California / Red Flag Warnings in 2014

Red Flag Warning 8, NWS Sacramento, CA

July 1, 2014

NWS Sacramento, CA issued this red flag warning at Jul 1, 2014, 4:17 AM PDT. It took effect at Jul 1, 2014, 2:00 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2014, 4:17 AM PDT (11:17 UTC)
In effect from
Jul 1, 2014, 2:00 PM PDT
Expired
Jul 1, 2014, 4:53 PM PDT
In force
3 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

082 
WWUS86 KSTO 011117
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
417 AM PDT TUE JUL 1 2014

...ISOLATED DRY THUNDERSTORMS LIKELY THIS AFTERNOON AND
EVENING...

.ISOLATED THUNDERSTORMS ARE LIKELY OVER THE MOUNTAINS OF INTERIOR
NORTHERN CALIFORNIA THIS AFTERNOON INTO EVENING. THE BEST AREA FOR
DEVELOPMENT IS EXPECTED OVER THE COASTAL RANGE. A LESSER THREAT
EXISTS NEAR THE WEST SIDE OF THE SIERRA NEVADA CREST... WITH
DEVELOPMENT MORE LIKELY EAST OF THE CREST. WITH HOT AND DRY
CONDITIONS IN PLACE... THUNDERSTORMS MAY CONTAIN LITTLE TO NO
PRECIPITATION AND THUS THE POTENTIAL FOR LIGHTNING INDUCED FIRES
EXISTS.

CAZ213-011230-
/O.CAN.KSTO.FW.A.0004.140701T2100Z-140702T0500Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
417 AM PDT TUE JUL 1 2014

...FIRE WEATHER WATCH IS CANCELLED FOR THUNDERSTORMS FOR FIRE
WEATHER ZONE 213...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE FIRE
WEATHER WATCH.

WHILE A THUNDERSTORM OR TWO WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...THE GREATEST THREAT IS EXPECTED TO THE NORTH AND WEST OF
THE AREA.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ263-279-020000-
/O.UPG.KSTO.FW.A.0004.140701T2100Z-140702T0500Z/
/O.NEW.KSTO.FW.W.0008.140701T2100Z-140702T0500Z/
SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA-
GLENN UNIT-EASTERN MENDOCINO NF-
417 AM PDT TUE JUL 1 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
PDT THIS EVENING FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER 
ZONES 263 AND 279...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING FOR ISOLATED DRY THUNDERSTORMS...WHICH IS IN EFFECT FROM
2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA- 
  TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT AND FIRE 
  WEATHER ZONE 279 EASTERN MENDOCINO NF.

* TIMING...TUESDAY AFTERNOON INTO EVENING.

* THUNDERSTORMS...ISOLATED DRY THUNDERSTORMS.

* OUTFLOW WINDS...GUSTY WINDS TO 30 MPH POSSIBLE.

* IMPACTS...THE COMBINATION OF LIGHTNING INDUCED FIRE STARTS AND
  GUSTY ERRATIC OUTFLOW WINDS MAY LEAD TO RAPID FIRE SPREAD.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LIGHTNING INDUCED FIRE STARTS AND GUSTY ERRATIC WINDS CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
433 
WWUS86 KSTO 012353
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
453 PM PDT TUE JUL 1 2014

CAZ263-279-020100-
/O.CAN.KSTO.FW.W.0008.000000T0000Z-140702T0500Z/
SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA-
GLENN UNIT-EASTERN MENDOCINO NF-
453 PM PDT TUE JUL 1 2014

...RED FLAG WARNING IS CANCELLED FOR ISOLATED DRY THUNDERSTORMS FOR
FIRE WEATHER ZONES 263 AND 279...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING.

THE THREAT OF DRY THUNDERSTORMS HAS DIMINISHED FOR THE AREA. 

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 30, 9:15 PM PDT, 7 hours 2 minutes earlier.

Area forecast discussion, Jun 30, 9:15 PM PDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
915 PM PDT Mon Jun 30 2014

.Synopsis...
Hot temperatures through Tuesday, then a slow cooling trend to near
normal levels after mid-week. Dry weather expected through this
week except a slight chance of thunderstorms over the northern
mountains and in the Sierra Tuesday and Wednesday. Isolated
thunderstorms over the northern Coastal Mountains may have little
precipitation bringing the potential for critical fire conditions
from dry lightning.

&&

.Discussion...
Slow cool down this evening for many areas. Temperatures have been
trending cooler this evening in the Bay Area and now even into the
Sacramento area. We are getting a stronger delta breeze this
evening which is helping to trend temperatures cooler but there
is no marine layer in the bay at this point so it will be a slow
cool down. A very weak disturbance is bringing high clouds to the
area. The GFS indicates it will be slow to clear to the northeast
persisting through the morning before clearing.

Winds are expected to increase a little further through the delta
and remain windy from now through at least Tuesday night. Low
clouds should make an early return to the Bay rather than the late
night one for tonight which will in turn help cool temperatures off
better Tuesday evening.

Main concern for Tuesday will be the possibility of thunderstorms
over the mountains. The latest NAM indicates possible thunderstorms
developing along the crest south of Tahoe in the afternoon but
then pushing to the northeast away from the Crest during the
evening. Also further north along the coastal range we may see
some isolated activity but that too look like and activity that
develops will travel out of out forecast area in the evening.

As a trough axis moves through the region on Wednesday some
thunderstorms may develop over the northern mountains so we will
have to keep an eye on that area. All other areas look to remain
dry. Continued nice delta breeze and cooler temperatures can be
expected for Wednesday.
&&

.Extended Discussion (Friday through Monday)

Dry and stable SW flow aloft forecast to prevail over interior
Norcal during the first part of the EFP as the extended modeling
maintains a seasonably deep low pressure center just off the B.C.
coast and its associated upper trof along the west coast. Max
temps forecast to be near normal as onshore flow suppresses the
heat in the Delta influenced areas.

For the latter half of the EFP differences in the modeling results
in low confidence in the daily details. While the GFS maintains
the persistent west coast trof pattern...the ECMWF and GEM are
maintaining strong ridging over Norcal from twin anticyclones...
one over the Ern Pac near 140W and and the other over the Great
Basin. We used the "all blend" model approach for temps during the
latter half of the EFP to account for the model disparity. Large
scale subsidence will offset onshore flow and chances of deep
convection.   JHM

&&

.Aviation...

VFR conditions the next 24 hours. Weak upper level disturbance
will cause areas of BKN cirrus and possible local areas of ACCAS
over central valley and Siernev tonight and through Tue afternoon.
Elevated instability may result in isolated to scattered T-storms
over the Mtns Tue afternoon. Light winds overnite and Tue morning
expected to turn onshore or SW to S over the Sac Vly and NW over
the Nrn San Joaquin Vly up to 15 kts Tue afternoon.

&&

.STO Watches/Warnings/Advisories...
fire weather watch from tuesday afternoon through tuesday
evening mountains southwestern shasta county to northern lake
county...shasta lake area / northern shasta county.

&&

Nearby

Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.